Alert archive / Michigan / Gale Watches in 2021

Gale Watch 6, NWS Grand Rapids, MI

March 26, 2021

NWS Grand Rapids, MI issued this gale watch at Mar 26, 2021, 4:59 PM EDT. It took effect at Mar 28, 2021, 6:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 26, 2021, 4:59 PM EDT (20:59 UTC)
In effect from
Mar 28, 2021, 6:00 AM EDT
Expired
Mar 27, 2021, 2:45 PM EDT
In force
Issued by
NWS Grand Rapids, MI

The text

As transmitted.

757 
WHUS73 KGRR 262059
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
459 PM EDT Fri Mar 26 2021

LMZ844>849-270500-
/O.CAN.KGRR.SC.Y.0030.000000T0000Z-210327T0000Z/
/O.NEW.KGRR.GL.A.0006.210328T1000Z-210328T2300Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
459 PM EDT Fri Mar 26 2021

...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...Northwest winds 15 to 25 knots with gusts up to 40 
  knots and waves 4 to 7 feet possible.

* WHERE...St Joseph to Manistee.

* WHEN...From Sunday morning through Sunday evening.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$
4 follow-up statements
613 
WHUS73 KGRR 270221
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1021 PM EDT Fri Mar 26 2021

LMZ844>849-271030-
/O.CON.KGRR.GL.A.0006.210328T1000Z-210328T2300Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1021 PM EDT Fri Mar 26 2021

...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

* WHAT...Northwest winds 15 to 25 knots with gusts up to 40 
  knots and waves 5 to 8 feet possible.

* WHERE...St Joseph to Manistee.

* WHEN...From Sunday morning through Sunday evening.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$
579 
WHUS73 KGRR 270758
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
358 AM EDT Sat Mar 27 2021

LMZ844>849-271600-
/O.CON.KGRR.GL.A.0006.210328T1000Z-210328T2300Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
358 AM EDT Sat Mar 27 2021

...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

* WHAT...Northwest winds increasing to 35 knot gales Sunday
  morning and continuing into Sunday afternoon. Waves 6 to 10 feet.

* WHERE...St Joseph to Manistee.

* WHEN...From Sunday morning through Sunday evening.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

DUKE
470 
WHUS73 KGRR 271538
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1138 AM EDT Sat Mar 27 2021

LMZ844>849-272345-
/O.CON.KGRR.GL.A.0006.210328T1000Z-210328T2300Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1138 AM EDT Sat Mar 27 2021

...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

* WHAT...Northwest gales to 35 knots and waves 6 to 10 feet 
  possible.

* WHERE...St Joseph to Manistee.

* WHEN...From Sunday morning through Sunday evening.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$
552 
WHUS73 KGRR 271845
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
245 PM EDT Sat Mar 27 2021

LMZ844>849-280245-
/O.UPG.KGRR.GL.A.0006.210328T1000Z-210328T2300Z/
/O.NEW.KGRR.GL.W.0007.210328T1000Z-210328T2300Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
245 PM EDT Sat Mar 27 2021

...GALE WARNING IN EFFECT FROM 6 AM TO 7 PM EDT SUNDAY...

* WHAT...Northwest gales to 40 knots and waves 6 to 9 feet 
  expected.

* WHERE...St Joseph to Manistee.

* WHEN...From 6 AM to 7 PM EDT Sunday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this gale watch went out at Mar 26, 3:00 PM EDT, 1 hour 59 minutes earlier.

Area forecast discussion, Mar 26, 3:00 PM EDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
300 PM EDT Fri Mar 26 2021

LATEST UPDATE...
Synopsis/Discussion/Marine

.SYNOPSIS...
Issued at 300 PM EDT Fri Mar 26 2021

- Low Pressure brings rain Saturday night

- Cold front brings chance of rain Tuesday

&&

.DISCUSSION...(This evening through next Friday)
Issued at 300 PM EDT Fri Mar 26 2021

- Low Pressure brings Rain Saturday night

No hazardous weather expected over the next week with about a
quarter inch of rain expected as surface low tracks just south of
Lower Michigan. Model soundings show that elevated instability
Saturday night is rather marginal but we are currently included in
the SPC general thunder area, so thunder is kept in the grids for
now. Breezy conditions on Sunday behind the departing low

- Cold front brings chance of rain Tuesday night

Pretty quiet weather next week except for a strong cold frontal
passage Tuesday night, Expect a band of rain with the front. Model
soundings show dry air below cloud base which could result in
enough evaporative cooling to have rain mix with snow, but this
was left out of the forecast for now.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 133 PM EDT Fri Mar 26 2021

IFR conditions will improve to MVFR this afternoon with stratus
deck slowly breaking up by 00Z, then VFR expected overnight. Winds
will be west to northwest aob 10 knots through tonight.

&&

.MARINE...
Issued at 300 PM EDT Fri Mar 26 2021

Gale Watch has been issued for Sunday as northwest gales are
expected on the back side of the departing low pressure.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...Gale Watch from Sunday morning through Sunday evening for
     LMZ844>849.

&&

SYNOPSIS...Ostuno
DISCUSSION...Ostuno
AVIATION...Ostuno
MARINE...Ostuno
Hazardous weather outlook, Mar 26, 2:03 PM EDT, 2 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
203 PM EDT Fri Mar 26 2021

MIZ037>040-043>046-050>052-056>059-064>067-071>074-271815-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
203 PM EDT Fri Mar 26 2021

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-271815-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
203 PM EDT Fri Mar 26 2021

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Winds and waves will be hazardous to small craft on Sunday into
Monday and again from Tuesday to Thursday.

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 2:47 AM EDTSmall Craft AdvisoryGRR14 hr

Nearby

Gale Watches in Michigan, 2021Every gale watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.